Discussions By Condition: Nerve conditions

internal vibration

Posted In: Nerve conditions 3 Replies
  • Posted By: OctopusArmy
  • May 12, 2008
  • 04:15 PM

i've seen problems similar online, but my symptoms seem different...

had a back problem out of the blue about six weeks ago. some time after that, i started feeling a tiny tension in my right arm - as if it were about to have a tremor, but the tremor never came.

in the last few days, suddenly it has developed into an "internal vibration" feeling; sometimes it's slower (more of a rapid throb than a vibration). it then spread to the upper arm, then the upper arm on my left side too. yesterday i woke up to find it in my neck and jaw, too. today when i woke up, my whole body was thrumming. now that i'm up and out, it's better, but still there in the arms and neck.

lately it has become excessively bad on waking up.

i can really only feel the vibration when my muscles are slack (at rest, supported in certain positions). for that reason, i wondered about parkinsons, but i have none of the other symptoms. there is no real tremor to speak of; it's nothing you can see. there are, so far as i can tell, no other symptoms at all - back problem seems gone, no headaches, i'm on no medication, etc.

however, in the last month i have gone through many changes, including going from working out 6 days a week of none (because of the back), and plenty of stress. i'm sure doc will say stress when i go today...but i wanted to know if anyone else has experienced this and has a clue...i'm pretty freaked out and scared which certainly makes it worse...

Reply Flag this Discussion

3 Replies:

  • Lyme seems unlikely - I have a tiny handful of those symptoms, but the site suggests 20 or more to be a concern and I think I have six or seven, and some of them have been ongoing forever.As for the electrosensitivty, that's something interesting to explore, I'll read more on that.My doctor is convinced it's anxiety, which is often the diagnosis...I do think anxiety exacerbates it, no doubt. On the day it was worst (and it has never been as bad as that one day) I took a Lorazepam, as I have some on hand for the occasional bout of insomnia. The tremors disappeared entirely. I am also going through a very stressful period - not worrisome, mostly positive stress, which often doesn't even manifest mentally as stress (you don't think you're stressed because hey, everything's pretty good, why would I be stressed?). Still, though I know it makes it worse, I don't know if it's the root cause, so we've done blood work and I'm going to insist on MRI and such if that comes up clean.Thanks for the thoughts, I'll keep researching...
    OctopusArmy 1 Replies Flag this Response
  • You might want to look into benzodiazepine withdrawal syndrome.If you have taken any bezo-class drugs in the past (for anxiety, insomnia, anticonvulsants, alcohol dependence, or other neuro reasons) they can build up tolerance and physical dependence very fast. They affect the same GABA receptors that alcohol does. Some people can experience benzo w/d symptoms after being on a course of low-dose benzos for only 1 week! Lorazepam is a particularly high risk benzo drug. I dont know the dosage or the regularity youve been using them but you'll probably want to look into this.Worst yet, you can also get something called protracted benzo w/d syndrome which can last months to years. Interesting effect is that people with benzo w/d syptoms will find their symptoms disappear almost immediately and fully upon retaking a benzo drug. This may be a clue in your case since you symptoms disappeared upon taking the Lorazepam.Symptoms of benzo w/d syndrome include (many of the same conditions the benzo was originally prescribed for!):Electric shock sensations Muscular spasms, cramps or fasciculations Paraesthesia (pins and needles, numbness)Insomnia Blurred vision Dizziness Dry mouth Aches and pains Hearing disturbances Taste and smell disturbances Chest pain Flu like symptoms Impaired memory and concentration Increased sensitivity to sound Increased urinary frequency Numbness and tingling Hot and cold flushes Headache Rebound REM sleep Stiffness Fatigue and weakness Hyperosmia Restless legs syndrome Metallic taste Photophobia Paranoia Hypnagogia-hallucinations Nausea and vomiting Nightmares Agitation and restlessness Anxiety, possible terror and panic attacks Hypochondriasis Impaired concentration Elevation in blood pressure Tachycardia Hypertension Postural hypotension Depression (can be severe), possible suicidal ideation Tremor Perspiration Loss of appetite and weight loss Dysphoria Depersonalization Derealisation (Feelings of unreality) Tinnitus Visual disturbances Mood swings Indecision Gastrointestinal problems (Irritable bowel syndrome)
    Anonymous 42,789 Replies
    • February 19, 2009
    • 08:57 AM
    • 0
    Flag this Response
  • I am new to the forum but I would suggest that with all the positives and negetives going on in your life that it can bring about too much exitement. I am bipolar. When I am having a manic episode while on medication I get that internal vibration feeling. I was accually looking to see if there are other causes to make sure I wasnt sick or something. I am finding that there is really nothing out there on this. If you come up with something post it so I can read it too. It can be really creapy and scary so feel free to chat it up to help ease the stress of something new going on in your body.
    Anonymous 42,789 Replies
    • August 19, 2009
    • 05:38 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.
Advertisement

Safe Sex With Hepatitis C

Prevent the spread of the hepatitis C virus.

Preventing Lung Infections

With COPD, it’s important to protect your lungs.

8 Health Dangers of Depression

Unmanaged depression can take a toll on your physical health.

Food Choices for Diabetes

What, when and how much you eat affects your blood sugar.

6 Exercises for Multiple Sclerosis

Ease your way into these stretching and strengthening moves,

Advertisement